Florida, 2017Wildfire in Florida, April 8, 2017
April 8, 2017 · NWS JAX · 1 event in 1 county or zone
A long term drought and above normal warm temperatures fueled wildfire growth.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A long term drought and above normal warm temperatures fueled wildfire growth.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 8, 1:50 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 8, 1:50 PM EST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
250 PM EDT Sat Apr 8 2017
.NEAR TERM.../REST OF TODAY THROUGH SUNDAY/...
Sunny skies across the area with some cirrus skirting the northern
zones as a shortwave passes through. Otherwise very pleasant
conditions with temps in the 70-75 deg range attm. Tonight...as mid
and upper level trough shifts well offshore locally...ridging will
build eastward to the east coast with sfc high shifting over the
area and just north of the region Sunday morning. Clear skies
tonight and light winds will allow for good radiational cooling with
mins again well below normal in the 40s...with lower to mid 50s near
the coast. No fog but some shallow brief fog possible in normally
fog-prone locations. Sunday...another stellar day with the airmass
transitioning to onshore flow. Breezy easterly winds expected in the
aftn over coastal NE FL...as synoptic flow becomes easterly and the
east coast sea breeze develops. Few-sct cumulus clouds are expected
over the southeast zones as low level moisture increases. Still
looks like a few sprinkles are possible around Flagler County
Sunday. Highs near 80 inland and mid 70s at the coast.
.SHORT TERM.../SUNDAY NIGHT THROUGH TUESDAY/...
High pressure will be Northeast of the region this period. This
pattern will continue the onshore flow. While a brief coastal shower
will be possible in this flow, mainly for NE FL, the chance is too
low to mention at this time. Temperatures will slowly moderate this
period with readings near seasonal averages.
&&
.LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/...
Little change in the overall pattern through Friday, with high
pressure ridge remaining to the Northeast. A weakening front is
forecast to slide South across the region Friday night into
Saturday, but little if any precipitation is forecast, with high
pressure ridge building to the Northeast again following its
passage.
Continued onshore flow this period, will yield potential for coastal
showers, but chances too low for mention at this time, with the
exception of Saturday.
Temperatures will be fairly consistent this week with readings near
seasonal averages.
&&
.AVIATION...VFR. Light winds will come around to northeast this
aftn. East to northeast winds on Sunday aftn up to 10-15 kt.
&&
.MARINE...High pressure will build over the region tonight
with lighter winds. High pressure will build east of North Carolina
on Sunday through the middle of the week, with east to northeast
winds of 10-15 knots prevailing. Seas will build to 2-4 feet through
Tuesday morning and then 3-5 feet through Thursday.
&&
.FIRE WEATHER...
The airmass will continue to be dry into Sunday, however the flow
will become more onshore Sunday afternoon. So the lowest RH values
on Sunday are expected inland, where winds will also be fairly
light. Continued onshore flow through the upcoming week should keep
RH values above critical levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 44 78 51 80 / 0 0 0 0
SSI 54 71 61 73 / 0 0 0 0
JAX 46 75 57 77 / 0 0 0 10
SGJ 52 74 61 76 / 0 10 0 10
GNV 42 79 53 81 / 0 0 0 0
OCF 43 79 54 81 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Shashy/Struble/Corless
Hazardous weather outlook, Apr 8, 1:45 AM EST, 13 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
245 AM EDT Sat Apr 8 2017
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-090645-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
245 AM EDT Sat Apr 8 2017
This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.
.DAY ONE...Today and Tonight...
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Local storm report, Apr 8, 2:41 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
341 PM EDT SAT APR 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM WILDFIRE 5 WSW PICOLATA 29.89N 81.68W
04/08/2017 CLAY FL EMERGENCY MNGR
FLORIDA STATE WARNING POINT ISSUED UPDATE ON LENO ROAD
WILDFIRE. IT IS NOW 75 ACRES. US HIGHWAY 17 IS CLOSED DUE
TO PROXIMITY TO THE WILDFIRE.
&&
JHESSWildfire, Clay
- When
- April 8, 3:00 PM EST to 6:00 PM EST
- Where
- Clay forecast zone
- Reported by
- Emergency Manager
A wildfire started near Leno Road and Highway 17 on April 8th. The fire grew to 75 acres. Highway 17 was closed in the area at one point and one structure was damage. Fire crews were able to have the fire 100% contained by that evening.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, April 8, 20171 death · 1 event
- Flooding in Washington, April 8 to 15, 2017$1.0 million · 2 events
- Dust Devil in Florida, April 8, 2017$30,000 · 1 event
- High Wind in Wyoming, April 8, 201759 kt wind · 10 events
- Frost and Freeze in Oregon, April 8 to 9, 20172 events
- Dust Storm in Arizona, April 8, 20171 event
- High Wind in Arizona, April 8, 201751 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 692366.